MAUDE Adverse Event Report: COVIDIEN LLC / MEDTRONIC, INC. COVIDIEN HAWKONE DIRECTIONAL ATHEROTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN LLC / MEDTRONIC, INC. COVIDIEN HAWKONE DIRECTIONAL ATHEROTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-14550
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Failed medical device.During the right leg angiogram/atherectomy device.Covidien by medtronic failed to work properly and was unable to be removed from the body in the way it went in.Snare was attempted but failed, because device could not be dislodged.Bilateral groin cut down had to be performed and lower access by the right ankle.Device did break in the body and was retrieved from the aorta.Emergency cut down was done to retrieve the device.Under fluoroscopic visualization, able to see 0.014 wire had gotten tangled around the nosecone resulting in multiple loops around the tip.This was in the middle of the wire and after that continued down into the sfa.

Brand Name
COVIDIEN HAWKONE DIRECTIONAL ATHEROTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN LLC / MEDTRONIC, INC.
MDR Report Key8079077
Report NumberMW5081383
Device Sequence Number19232327
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberH1-14550
Device Catalogue NumberH1-M
Device Lot NumberA516437
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight108